Alert archive / Virginia / River Flood Warnings in 2013
River Flood Warning 39, NWS Blacksburg, VA
NWS Blacksburg, VA issued this river flood warning at Jul 12, 2013, 3:59 AM EDT for Pittsylvania County, City of Danville, Virginia; Caswell County, North Carolina. It took effect at Jul 12, 2013, 6:55 AM EDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Jul 12, 2013, 3:59 AM EDT (07:59 UTC)
- In effect from
- Jul 12, 2013, 6:55 AM EDT
- Expired
- Jul 12, 2013, 1:17 PM EDT
- In force
- 6 hr
- Issued by
- NWS Blacksburg, VA
- Flood severity
- Minor
Counties Caswell County, NC, City of Danville, VA, Pittsylvania County, VA
The radar
The Roanoke radar (KFCX), 93 km from the middle of the area, began a volume at 08:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Dan River at STP near Danville (DVLV2).
- Action stage
- 18 ft
- Minor stage
- 21 ft
- Moderate stage
- 26 ft
- Major stage
- 32 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02075045, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
753 WGUS41 KRNK 120759 FLWRNK BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE BLACKSBURG VA 359 AM EDT FRI JUL 12 2013 ...THE NATIONAL WEATHER SERVICE IN BLACKSBURG VA HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN NORTH CAROLINA... VIRGINIA... DAN RIVER NEAR DANVILLE AFFECTING CASWELL...CITY OF DANVILLE AND PITTSYLVANIA COUNTIES DAN RIVER AT SOUTH BOSTON AFFECTING HALIFAX COUNTY FOR THE DAN RIVER...INCLUDING DANVILLE...SOUTH BOSTON...MINOR FLOODING IS FORECAST. RAINFALL AMOUNTS OF 3 TO 6 INCHES FROM OVERNIGHT SHOWERS AND THUNDERSTORMS WILL BRING SHARP RISES ALONG THE DAN RIVER TODAY. AN ADDITIONAL INCH OR TWO IS EXPECTED TO FALL THROUGH THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE THROUGH FLOODED AREAS...THE WATER MAY BE MUCH DEEPER THAN YOU THINK. LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER STATEMENTS OR WARNINGS. $$ && NCC033-VAC143-590-121959- /O.NEW.KRNK.FL.W.0039.130712T1055Z-130713T0107Z/ /DVLV2.1.ER.130712T1055Z.130712T1200Z.130712T1307Z.NO/ 359 AM EDT FRI JUL 12 2013 THE NATIONAL WEATHER SERVICE IN BLACKSBURG VA HAS ISSUED A * FLOOD WARNING FOR THE DAN RIVER NEAR DANVILLE. * FROM THIS MORNING UNTIL THIS EVENING. * AT 02 AM FRIDAY THE STAGE WAS...11.9 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 17.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY THIS MORNING AND CONTINUE TO RISE TO NEAR 18.3 FEET BY THIS MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY LATE THIS MORNING. * THIS CREST COMPARES TO A PREVIOUS CREST OF 18.0 FEET ON JAN 16 2013. $$ VAC083-121959- /O.NEW.KRNK.FL.W.0040.130712T2151Z-130714T0458Z/ /SBNV2.1.ER.130712T2151Z.130713T1200Z.130713T1658Z.NO/ 359 AM EDT FRI JUL 12 2013 THE NATIONAL WEATHER SERVICE IN BLACKSBURG VA HAS ISSUED A * FLOOD WARNING FOR THE DAN RIVER AT SOUTH BOSTON. * FROM THIS AFTERNOON UNTIL LATE SATURDAY NIGHT. * AT 03 AM FRIDAY THE STAGE WAS...11.9 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 19.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY LATE THIS AFTERNOON AND CONTINUE TO RISE TO NEAR 22.4 FEET BY TOMORROW MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY TOMORROW EARLY AFTERNOON. * THIS CREST COMPARES TO A PREVIOUS CREST OF 21.7 FEET ON MAR 27 2012. $$ RCS
2 follow-up statements
305 WGUS81 KRNK 121401 FLSRNK FLOOD STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 1001 AM EDT FRI JUL 12 2013 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN VIRGINIA...NORTH CAROLINA... ROANOKE RIVER AT RANDOLPH AFFECTING CHARLOTTE AND HALIFAX COUNTIES DAN RIVER NEAR DANVILLE AFFECTING CASWELL...CITY OF DANVILLE AND PITTSYLVANIA COUNTIES DAN RIVER AT SOUTH BOSTON AFFECTING HALIFAX COUNTY. RAINFALL OF 1 TO 2 INCHES WITH ISOLATED HIGHER AMOUNTS HAS FALLEN IN THE BASIN OVER THE PAST 24 HOURS. THIS WILL CAUSE MINOR FLOODING ON THE DAN RIVER AND LOWER ROANOKE OVER THE NEXT DAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER STATEMENTS OR WARNINGS. GRAPHICAL FORECAST INFORMATION IS AVAILABLE ON THE INTERNET AT HTTP://WWW.ERH.NOAA.GOV/RNK (LOWER CASE). CLICK ON 'RIVERS & LAKES AHPS'. THE NEXT SCHEDULED STATEMENT WILL BE ISSUED LATE THIS AFTERNOON. && VAC037-083-122201- /O.EXT.KRNK.FL.W.0038.000000T0000Z-130713T2116Z/ /RNDV2.2.ER.130712T0638Z.130712T1800Z.130713T0916Z.NO/ 1001 AM EDT FRI JUL 12 2013 THE FLOOD WARNING CONTINUES FOR THE ROANOKE RIVER AT RANDOLPH. * UNTIL SATURDAY AFTERNOON. * AT 08AM FRIDAY THE STAGE WAS 23.5 FEET. * MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST. * FLOOD STAGE IS 21.0 FEET. * THE RIVER WILL CONTINUE RISING TO NEAR 24.1 FEET BY THIS AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE EARLY TOMORROW. AT 24.0 FEET...WIDESPREAD LOWLAND FLOODING IN FIELDS ON LEFT BANK AND WOODS ON RIGHT BANK. * THIS CREST COMPARES TO A PREVIOUS CREST OF 25.0 FEET ON MAY 9 2013. $$ NCC033-VAC143-590-122201- /O.EXT.KRNK.FL.W.0039.000000T0000Z-130713T0843Z/ /DVLV2.1.ER.130712T1243Z.130712T1800Z.130712T2043Z.NO/ 1001 AM EDT FRI JUL 12 2013 THE FLOOD WARNING CONTINUES FOR THE DAN RIVER NEAR DANVILLE. * FROM LATE THIS MORNING UNTIL LATE TONIGHT * AT 09AM FRIDAY THE STAGE WAS 16.6 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 17.0 FEET. * FORECAST TO RISE ABOVE FLOOD STAGE BY LATE THIS MORNING AND CONTINUE TO RISE TO NEAR 19.0 FEET BY THIS AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE BY LATE THIS AFTERNOON. * THIS CREST COMPARES TO A PREVIOUS CREST OF 18.0 FEET ON JAN 16 2013. $$ VAC083-122201- /O.EXT.KRNK.FL.W.0040.130712T1437Z-130714T1523Z/ /SBNV2.1.ER.130712T1437Z.130713T1200Z.130714T0323Z.NO/ 1001 AM EDT FRI JUL 12 2013 THE FLOOD WARNING CONTINUES FOR THE DAN RIVER AT SOUTH BOSTON. * FROM LATE THIS MORNING UNTIL SUNDAY MORNING * AT 09AM FRIDAY THE STAGE WAS 17.9 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 19.0 FEET. * FORECAST TO RISE ABOVE FLOOD STAGE BY LATE THIS MORNING AND CONTINUE TO RISE TO NEAR 24.7 FEET BY TOMORROW MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY TOMORROW LATE EVENING. AT 25.0 FEET...RIVERDALE BUSINESS DISTRICT BEGINS TO FLOOD.. * THIS CREST COMPARES TO A PREVIOUS CREST OF 23.9 FEET ON FEB 8 2010. $$ CF
327 WGUS81 KRNK 121717 FLSRNK FLOOD STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 117 PM EDT FRI JUL 12 2013 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN NORTH CAROLINA AND VIRGINIA... DAN RIVER NEAR DANVILLE AFFECTING CASWELL...CITY OF DANVILLE AND PITTSYLVANIA COUNTIES THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN VIRGINIA. DAN RIVER NEAR PACES AFFECTING HALIFAX COUNTY DAN RIVER AT SOUTH BOSTON AFFECTING HALIFAX COUNTY THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN VIRGINIA... ROANOKE RIVER AT RANDOLPH AFFECTING CHARLOTTE AND HALIFAX COUNTIES MINOR FLOODING IS OCCURRING AND EXPECTED TO CONTINUE. RIVER LEVELS HAVE FALLEN BELOW FLOOD STAGE ON THE DAN RIVER NEAR DANVILLE...THEREFORE THE WARNING FOR THAT LOCATION HAS BEEN CANCELLED. BASIN RAINFALL OF 1 TO 2 INCHES OVERNIGHT WILL CONTINUE TO CAUSE MINOR FLOODING ALONG THE DAN RIVER NEAR PACES AND SOUTH BOSTON...ALONG WITH MINOR TO MODERATE FLOODING ALONG THE ROANOKE RIVER AT RANDOLPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER STATEMENTS OR WARNINGS. GRAPHICAL FORECAST INFORMATION IS AVAILABLE ON THE INTERNET AT HTTP://WWW.ERH.NOAA.GOV/RNK (LOWER CASE). CLICK ON 'RIVERS & LAKES AHPS'. THE NEXT SCHEDULED STATEMENT WILL BE ISSUED LATER THIS AFTERNOON. && VAC037-083-130117- /O.CON.KRNK.FL.W.0038.000000T0000Z-130713T2116Z/ /RNDV2.2.ER.130712T0638Z.130712T1800Z.130713T0916Z.NO/ 117 PM EDT FRI JUL 12 2013 THE FLOOD WARNING CONTINUES FOR THE ROANOKE RIVER AT RANDOLPH. * UNTIL SATURDAY AFTERNOON. * AT 12PM FRIDAY THE STAGE WAS 23.5 FEET. * MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST. * FLOOD STAGE IS 21.0 FEET. * THE RIVER WILL CONTINUE RISING TO NEAR 24.1 FEET BY THIS AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE EARLY TOMORROW. AT 24.0 FEET... WIDESPREAD LOWLAND FLOODING IN FIELDS ON LEFT BANK AND WOODS ON RIGHT BANK. * THIS CREST COMPARES TO A PREVIOUS CREST OF 25.0 FEET ON MAY 9 2013. $$ NCC033-VAC143-590-121747- /O.CAN.KRNK.FL.W.0039.000000T0000Z-130713T0843Z/ /DVLV2.1.ER.130712T1243Z.130712T1245Z.130712T1252Z.NO/ 117 PM EDT FRI JUL 12 2013 THE FLOOD WARNING IS CANCELLED FOR THE DAN RIVER NEAR DANVILLE. * AT 12PM FRIDAY THE STAGE WAS 13.7 FEET. * FLOOD STAGE IS 17.0 FEET. $$ VAC083-130117- /O.EXT.KRNK.FL.W.0041.000000T0000Z-130713T1431Z/ /PCEV2.1.ER.130712T1555Z.130713T0000Z.130713T0231Z.NO/ 117 PM EDT FRI JUL 12 2013 THE FLOOD WARNING CONTINUES FOR THE DAN RIVER NEAR PACES. * UNTIL SATURDAY MORNING. * AT 12PM FRIDAY THE STAGE WAS 20.2 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 20.0 FEET. * THE RIVER WILL CONTINUE RISING TO NEAR 20.8 FEET BY THIS EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE TONIGHT. AT 20.0 FEET... LOW-LYING PASTURE/AGRICULTURAL LANDS ARE FLOODED. * THIS CREST COMPARES TO A PREVIOUS CREST OF 20.6 FEET ON OCT 29 2010. $$ VAC083-130117- /O.EXT.KRNK.FL.W.0040.000000T0000Z-130713T2153Z/ /SBNV2.1.ER.130712T1405Z.130713T0600Z.130713T0953Z.NO/ 117 PM EDT FRI JUL 12 2013 THE FLOOD WARNING CONTINUES FOR THE DAN RIVER AT SOUTH BOSTON. * UNTIL SATURDAY AFTERNOON. * AT 12PM FRIDAY THE STAGE WAS 20.1 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 19.0 FEET. * THE RIVER WILL CONTINUE RISING TO NEAR 22.7 FEET BY AFTER MIDNIGHT TOMORROW. THE RIVER WILL FALL BELOW FLOOD STAGE EARLY TOMORROW. * THIS CREST COMPARES TO A PREVIOUS CREST OF 21.7 FEET ON MAR 27 2012. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this river flood warning went out at Jul 12, 2:38 AM EDT, 1 hour 21 minutes earlier.
Area forecast discussion, Jul 12, 2:38 AM EDT, 1 hour 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
238 AM EDT FRI JUL 12 2013
.SYNOPSIS...
A DEEPENING UPPER TROUGH ACROSS THE GREAT LAKES WILL PUSH A COLD
FRONT INTO THE REGION TONIGHT. HIGH PRESSURE WILL TRY TO BUILD
INTO THE AREA FROM THE NORTH FRIDAY...BUT WILL BE OVERWHELMED BY
AN UPPER LEVEL LOW WHICH IS FORECAST TO DEVELOP OVERHEAD THIS
WEEKEND AND THEN RETROGRADE...MOVING WESTWARD INTO THE CENTRAL
UNITED STATES NEXT WEEK.
&&
.NEAR TERM /THROUGH TODAY/...
AS OF 400 PM EDT THURSDAY...
A FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH 8AM FRIDAY MORNING.
THE THREAT FOR FLASH FLOODING WILL PERSIST FOR MUCH OF THE REGION
THROUGH TONIGHT. GIVEN THE EXTREMELY LOW FFG VALUES...EFFICIENT RAIN
PRODUCING THUNDERSTORMS...VERY WET ANTECEDENT SOIL CONDITIONS AND
THE EXTREME EVENTS IN SOME LOCATIONS YESTERDAY.
AN AMPLIFYING SHORTWAVE TROUGH AND THE ASSOCIATED COLD FRONT WILL
MOVE EAST TONIGHT INTO FRIDAY. THESE FEATURES COMBINED WITH
UNSTABLE AIRMASS WILL CONTINUE SHOWERS AND THUNDERSTORMS ACROSS OUR
AREA. SOME WITH HEAVY RAIN ESPECIALLY EAST OF THE BLUE RIDGE
MOUNTAINS. PWATS REMAIN VERY HIGH EAST OF THE ALLEGHANYS 2.0+
INCHES. USED A BLEND OF HRRR...RNKWRFARW AND NAM FOR POPS TONIGHT.
LEANED LOW TEMPERATURES TONIGHT TOWARDS THE WARMER ADJMAV WITH
READINGS FROM THE UPPER 50S IN THE MOUNTAINS TO AROUND 70 DEGREES IN
THE SOUTHEAST. WITH LIGHT WINDS AND LOW LEVEL MOISTURE ADDED SOME
FOG TO ISC GRIDS OVERNIGHT. THE UPPER LOW WILL RETROGRADE BACK INTO
OHIO VALLEY BY THE END OF THE WEEKEND. PLACED THE HIGHEST POPS IN
THE EAST FRIDAY. HIGHS FRIDAY WILL RANGE FROM THE LOWER 70S IN THE
NORTHWEST TO THE LOWER 80S IN THE SOUTHEAST.
&&
.SHORT TERM /TONIGHT THROUGH SUNDAY NIGHT/...
AS OF 330 PM EST THURSDAY...
UPPER TROUGH ENTERING NEW ENGLAND IS NO MATCH FOR THE WESTERN
ATLANTIC BERMUDA HIGH. TROUGH IS FORECAST TO QUICKLY CUT
OFF...APPEARING TO BOUNCE OFF THE HIGH (LOOP THE ECMWF 500 HEIGHTS)
AND BEGIN RETROGRADING THIS WEEKEND. AS SUCH...ANY DRY AIR THAT
MANAGES TO MAKE ITS WAY INTO THE AREA FRIDAY AND FRIDAY NIGHT IS
GONE BY SATURDAY. WITH THE UPPER LOW OVERHEAD...COMBINATION OF
LIFT AND DEEPENING EASTERLY FLOW WILL PROMOTE MORE CLOUDS THAN
SUN. MODEL TRENDS SUGGEST A MUCH WETTER SOLUTION OVER THE WEEKEND.
HAVE RAISED POPS AND QPF ACCORDINGLY. WPC (HPC) IS NOW FORECASTING
UPWARDS OF AN INCH /1.00/ OF RAIN CENTERED OVER OUR MTNS FROM
12Z/8AM SATURDAY THROUGH 12Z/8AM SUNDAY. ATTM THINK BULK OF THE
PRECIPITATION WILL COME LATE SATURDAY INTO SUNDAY PER DEEPENING
SOUTHEAST LOW LEVEL FLOW INTO THE MOUNTAINS SATURDAY NIGHT.
SOMETHING ELSE THAT MAY AID IN THE INCREASING RAIN THREAT WILL BE
THE REMNANTS OF TS CHANTAL. THE 85H WIND FIELD FCST TRACK THIS
FEATURE FROM THE BAHAMAS NW INTO THE SOUTHERN APPALACHIANS. THE
GFS SEEMS OVERDONE...BUT THE ECMWF SEEM ABOUT RIGHT RESEMBLING
MORE OF AN OPEN WAVE. EITHER MODEL...HOWEVER...SUGGEST LIKELY TO
CATEGORICAL RAIN THREAT.
TEMPERATURES WILL BE MILD BUT HELD TO A NARROW DIURNAL RANGE PER
MORE CLOUD COVER AND PRECIP THIS WEEKEND...MAINLY 70S TO AROUND
80 FOR HIGHS...LOWS IN THE 60S.
&&
.LONG TERM /MONDAY THROUGH THURSDAY/...
AS OF 300 PM EDT THURSDAY...
MODEL GUIDANCE HAS COME TO BETTER AGREEMENT ON THE EVOLUTION OF THE
UPPER-LEVEL PATTERN NEXT WEEK WHICH WILL FEATURE A BUILDING UPPER
LEVEL RIDGE OVER THE MID ATLANTIC. THE UPPER LOW WHICH DEVELOPS AND
BREAKS AWAY FROM THE UPPER TROUGH OVER NEW ENGLAND THIS WEEKEND IS
FORECAST TO RETROGRADE AND PUSH WEST-SOUTHWEST REACHING THE
SOUTHERN PLAINS BY THE MIDDLE OF NEXT WEEK...DAY 7.
THIS SUGGESTS LIFT FOR SHOWERS AND STORMS NEXT WEEK WILL BE LIMITED
TO DAYTIME HEATING...THE UPPER LOW MOVING TOO FAR WEST TO BE AN
INFLUENCE. IF THE RIDGE OF HIGH PRESSURE IS AS ROBUST AS FORECAST
597DM...THIS MAY CAUSE ENOUGH WARMING ALOFT TO POTENTIALLY LIMIT
DEEP CONVECTION TO LESS THAN 20 PERCENT COVERAGE EXCEPT FOR MAYBE
THE MOUNTAINS.
MODEL TEMPS HAVE TRENDED WARMER...BUT STILL NOTHING EXTREME. 85H
TEMPS ARE FCST TO BUILD CLOSE TO +20 DEG C BY MID WEEK WHICH SUGGEST
HIGH TEMPS WELL INTO THE 80S...POSSIBLY 90 URBAN AREAS. LOWS SHOULD
ALSO CREEP UPWARD A LITTLE WITH TMINS IN THE 60S TO AROUND 70.
&&
.AVIATION /07Z FRIDAY THROUGH TUESDAY/...
AS OF 215 AM EDT FRIDAY...
POOR AVIATION CONDITIONS EXPECTED TO CONTINUE THROUGH THE TAF
VALID PERIOD. THE UPPER LOW THAT HAS BEEN APPROACHING THE AREA
FROM THE WEST WILL STALL OVER WV AND THEN RETROGRADE BACK INTO
KENTUCKY. THIS LEAVES OUR CWA IN A MOIST SOUTHERLY FLOW ALOFT WITH
INCREASING ATLANTIC MOISTURE STREAMING INTO THE AREA FROM THE
EAST. EVEN THE WV TAF SITES SHOULD SEE CONDITIONS DETERIORATE AS
THE LOW RETROGRADES BACK INTO KY. OVERALL EXPECT MVFR...TO LOCALLY
IFR CIGS THROUGH 14Z AND AFT 02Z IN BR/FG AND/OR -SHRA LATER IN
THE TAF VALID PERIOD. STRONGER TSRA NEAR DAN SHOULD DRIFT EAST OF
THE AIRPORT BY 4 AM EDT. NOT EXPECTING ANY TSRA AT OTHER AIRPORTS
THROUGH AT LEAST 16Z AFTER THIS. VSBYS AGAIN MVFR-IFR IN BR/FG
WITH LIFR LIKELY TO DEVELOP AT LWB OVERNIGHT INTO THE EARLY
MORNING HOURS. VSBYS MOSTLY VFR MID-DAY/AFTERNOON...DECREASING TO
MVFR IN -SHRA BR LATE AFTERNOON/EVENING HOURS. WINDS VRB03KT MOST
SITES THROUGH DAYBREAK...THEN TRANSITIONING TO NE-E 5-7KTS AFT
12Z.
MEDIUM CONFIDENCE IN CIGS AND VSBYS.
HIGH CONFIDENCE IN WIND SPD/DIR.
MEDIUM CONFIDENCE IN TSRA POTENTIAL.
EXTENDED AVIATION DISCUSSION...
DEEP EASTERLY FLOW CONTINUES INTO SATURDAY WITH WIDESPREAD SHOWERS
EXPECTED. SUNDAY THROUGH TUESDAY EXPECT A DAILY AFTERNOON AND
EVENING THREAT OF SHOWERS AND THUNDERSTORMS WITH EARLY MORNING IFR
BR/FG...BUT OVERALL IMPROVED CONDITIONS WITH MUCH MORE VFR THAN
CURRENT.
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...FLASH FLOOD WATCH UNTIL 8 AM EDT THIS MORNING FOR VAZ012>019-
022>024-032>035-043>047-058-059.
NC...FLASH FLOOD WATCH UNTIL 8 AM EDT THIS MORNING FOR NCZ001>006-
018>020.
WV...NONE.
&&
SYNOPSIS...PM
NEAR TERM...KK
SHORT TERM...PM
LONG TERM...PM
AVIATION...AMS/KK/RABHazardous weather outlook, Jul 11, 4:22 PM EDT, 11 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 422 PM EDT THU JUL 11 2013 NCZ001>006-018>020-VAZ012>019-022>024-032>035-043>047-058-059-122030- ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN-WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG- ALLEGHANY VA-ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN-BEDFORD- AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX- CHARLOTTE- 422 PM EDT THU JUL 11 2013 ...FLASH FLOOD WATCH IN EFFECT THROUGH FRIDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. SHOWERS AND THUNDERSTORMS WILL CONTINUE THIS EVENING INTO TONIGHT...ESPECIALLY ALONG AND EAST OF INTERSTATE 81. THE GROUND ACROSS THE REGION IS TOTALLY SATURATED FROM PERSISTENT HEAVY RAINFALL DURING THE LAST COUPLE OF WEEKS. LOCATIONS THAT EXPERIENCE THUNDERSTORMS WITH HEAVY RAINFALL WILL LIKELY EXPERIENCE FLASH FLOODING QUICKLY THEREAFTER. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. THUNDERSTORMS ARE EXPECTED AGAIN SATURDAY INTO SUNDAY. HEAVY RAINFALL IS AGAIN POSSIBLE WITH THESE THUNDERSTORMS. A FLASH FLOOD WATCH MAY BE NEEDED DURING THIS TIME FRAME. OTHERWISE...THE PROBABILITY OF HAZARDOUS WEATHER FOR THE PERIOD MONDAY THROUGH WEDNESDAY APPEARS LOW AT THIS TIME. SPOTTER ACTIVATION FOR FLOODING AND FLASH FLOODING MAY BE NEEDED TODAY AND TONIGHT. RAINFALL REPORTS ARE APPRECIATED AND CAN BE SENT TO THE BLACKSBURG FORECAST OFFICE VIA OUR WEB SITE...FACEBOOK...TWITTER...OR PHONED INTO THE NATIONAL WEATHER SERVICE AT 1...8 6 6...2 1 5...4 3 2 4. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. VAZ007-009>011-020-WVZ042>045-122030- TAZEWELL-SMYTH-BLAND-GILES-BATH-MERCER-SUMMERS-MONROE-GREENBRIER- 422 PM EDT THU JUL 11 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TONIGHT. SCATTERED THUNDERSTORMS ARE POSSIBLE THIS EVENING INTO TONIGHT PRODUCING LOCALLY HEAVY RAINFALL. THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THUNDERSTORMS ARE EXPECTED AGAIN SATURDAY INTO SUNDAY. HEAVY RAINFALL IS AGAIN POSSIBLE WITH THESE THUNDERSTORMS. A FLASH FLOOD WATCH WILL LIKELY BE NEEDED DURING THIS TIME FRAME. OTHERWISE...THE PROBABILITY OF HAZARDOUS WEATHER FOR THE PERIOD MONDAY THROUGH WEDNESDAY APPEARS LOW AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
In the hours before
Special weather statement, Jul 11, 11:44 PM EDT, 4 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1144 PM EDT THU JUL 11 2013
NCZ006-120400-
CASWELL NC-
1144 PM EDT THU JUL 11 2013
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
NORTHEASTERN CASWELL COUNTY IN NORTH CENTRAL NORTH CAROLINA...
* UNTIL 1200 AM EDT
* AT 1138 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING A STRONG THUNDERSTORM NEAR SEMORA...MOVING TO THE EAST AT
15 MPH.
* VERY HEAVY RAIN IS FALLING...AND WILL CAUSE WATER TO POND ON
ROADWAYS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
* LOCATIONS IMPACTED INCLUDE...
MILTON...
AND SEMORA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.
&&
LAT...LON 3654 7924 3654 7914 3650 7914 3645 7914
3645 7915 3645 7924
TIME...MOT...LOC 0338Z 254DEG 12KT 3650 7916
ASLocal storm report, Jul 12, 12:06 AM EDT, 3 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1206 AM EDT FRI JUL 12 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 AM HEAVY RAIN 1 WSW LYNCHBURG CITY 37.41N 79.17W
07/12/2013 M3.49 INCH CITY OF LYNCHBURG VA BROADCAST MEDIA
SINCE 520PM
&&
AMSSpecial weather statement, Jul 12, 12:16 AM EDT, 3 hours 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 1216 AM EDT FRI JUL 12 2013 VAZ044-120445- PITTSYLVANIA VA- 1216 AM EDT FRI JUL 12 2013 THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A * SPECIAL WEATHER STATEMENT FOR... NORTHWESTERN PITTSYLVANIA COUNTY IN SOUTH CENTRAL VIRGINIA... * UNTIL 1245 AM EDT * AT 1211 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR SAGO...MOVING TO THE EAST AT 10 MPH. * VERY HEAVY RAIN IS FALLING...AND WILL CAUSE WATER TO POND ON ROADWAYS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. * LOCATIONS IMPACTED INCLUDE... GRETNA... CLIMAX... AND SAGO. PRECAUTIONARY/PREPAREDNESS ACTIONS... PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED. && LAT...LON 3686 7964 3696 7962 3697 7934 3676 7945 TIME...MOT...LOC 0411Z 290DEG 11KT 3690 7962 AS
Local storm report, Jul 12, 12:58 AM EDT, 3 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BLACKSBURG VA
1258 AM EDT FRI JUL 12 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0428 PM FLOOD GALAX CITY 36.67N 80.92W
07/11/2013 CITY OF GALAX VA TRAINED SPOTTER
RT 89 CLOSED IN GALAX DUE TO FLOODING.
0440 PM FLOOD GALAX CITY 36.67N 80.92W
07/11/2013 CITY OF GALAX VA TRAINED SPOTTER
FLOODING ON GIVENS RD NEAR CHESTNUT CREEK
0526 PM FLOOD 5 ESE BLAIRS 36.66N 79.30W
07/11/2013 PITTSYLVANIA VA 911 CALL CENTER
FLOODING ALONG PARTS OF AFTON ROAD
0607 PM FLASH FLOOD 2 E CONCORD 37.35N 78.95W
07/11/2013 APPOMATTOX VA DEPT OF HIGHWAYS
PARTS OF ROUTE 460 AT HWY 24 CLOSED DUE TO FLOODING
0620 PM FLASH FLOOD 2 WSW LYNCHBURG CITY 37.40N 79.18W
07/11/2013 CITY OF LYNCHBURG VA BROADCAST MEDIA
LAKESIDE DRIVE NEAR COLLEGE DRIVE CLOSED DUE TO FLOODING
0632 PM FLASH FLOOD 4 ENE FOREST 37.39N 79.21W
07/11/2013 CITY OF LYNCHBURG VA COUNTY OFFICIAL
MCCONVILLE ROAD FLOODED
0635 PM FLASH FLOOD 2 SSE LYNCHBURG CITY 37.40N 79.14W
07/11/2013 CITY OF LYNCHBURG VA COUNTY OFFICIAL
FISHING CREEK FLOODING FLORIDA AVE
0734 PM FLASH FLOOD 3 NNW CONCORD 37.39N 79.01W
07/11/2013 CAMPBELL VA 911 CALL CENTER
STAGE ROAD FLOODED BY ARCHER CREEK
0852 PM FLOOD 5 S BLAIRS 36.61N 79.40W
07/11/2013 CITY OF DANVILLE VA 911 CALL CENTER
WEST WITT ROAD NEAR MOUNTAIN VIEW FLOODED
0900 PM FLASH FLOOD 2 SSW BLAIRS 36.66N 79.39W
07/11/2013 PITTSYLVANIA VA EMERGENCY MNGR
WATER RESCUE REQUIRED ON AFTON ROAD NEAR BUT OUTSIDE
DANVILLE CITY.
0900 PM FLASH FLOOD GRETNA 36.95N 79.37W
07/11/2013 PITTSYLVANIA VA EMERGENCY MNGR
CAR STRANDED ON WHITE FALLS ROAD ONE MILE FROM VIRGINIA
HIGHWAY 640 EAST WHEN THE ROAD WAS WASHED OUT ON BOTH
SIDES OF THE VEHICLE.
0900 PM FLOOD DANVILLE CITY 36.58N 79.42W
07/11/2013 CITY OF DANVILLE VA EMERGENCY MNGR
EIGHT TO NINE ROADS ACROSS THE COUNTY CLOSED BECAUSE OF
FLOODING.
0903 PM FLOOD 2 SSW BLAIRS 36.66N 79.39W
07/11/2013 PITTSYLVANIA VA 911 CALL CENTER
FALL CREEK FLOODING PARTS OF AFTON ROAD
1100 PM FLOOD 5 WNW NATHALIE 36.98N 79.03W
07/11/2013 HALIFAX VA EMERGENCY MNGR
CREEK FLOODED TOBACCO ROAD
1200 AM HEAVY RAIN 1 WSW LYNCHBURG CITY 37.41N 79.17W
07/12/2013 M3.49 INCH CITY OF LYNCHBURG VA BROADCAST MEDIA
SINCE 520PM
&&
RABLocal storm report, Jul 12, 1:32 AM EDT, 2 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
132 AM EDT FRI JUL 12 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1115 PM FLOOD 3 SE MAX MEADOWS 36.93N 80.90W
07/11/2013 WYTHE VA EMERGENCY MNGR
FLOODING AT NATIONAL FISH HATCHERY. WATER ENTERING
BUILDING. GLADE CREEK FLOODED RED HOLLOW ROAD.
&&
AMSLocal storm report, Jul 12, 3:17 AM EDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
317 AM EDT FRI JUL 12 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0306 AM FLASH FLOOD 2 E DANVILLE CITY 36.59N 79.38W
07/12/2013 CITY OF DANVILLE VA 911 CALL CENTER
ONE CAR SUBMERGE UNDER WATER ALONG HYW 58 WHERE RIVERSIDE
DR AND SOUTH BOSTON ROAD MEET.
0306 AM FLASH FLOOD 5 S BLAIRS 36.62N 79.39W
07/12/2013 CITY OF DANVILLE VA 911 CALL CENTER
BASEMENTS BEING FLOODED ALONG TIMBER LAKE ROAD.
&&
RSTONEFIThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 8:25 PM EDT | Areal Flood Warning | RNK | Amherst, Appomattox, Campbell, City of Lynchburg | 3 hr |
| Jul 11, 8:27 PM EDT | Special Weather Statement | RNK | Halifax | 33 min |
| Jul 11, 9:05 PM EDT | Special Weather Statement | RNK | Buckingham | 25 min |
| Jul 11, 9:13 PM EDT | Areal Flood Advisory | RNK | Buckingham | 3 hr |
| Jul 11, 9:13 PM EDT | Special Weather Statement | RNK | Grayson | 32 min |
| Jul 11, 9:18 PM EDT | Special Weather Statement | RNK | City of Danville | 27 min |
| Jul 11, 9:48 PM EDT | Special Weather Statement | RNK | City of Danville | 27 min |
| Jul 11, 9:51 PM EDT | Special Weather Statement | RNK | City of Salem | 24 min |
| Jul 11, 9:53 PM EDT | Special Weather Statement | RNK | Pulaski | 37 min |
| Jul 11, 9:54 PM EDT | Special Weather Statement | RNK | Wythe | 36 min |
| Jul 11, 9:56 PM EDT | Special Weather Statement | RNK | Botetourt | 34 min |
| Jul 11, 10:20 PM EDT | Special Weather Statement | RNK | Wythe | 25 min |
| Jul 11, 10:40 PM EDT | Areal Flood Advisory | RNK | Wythe | 3 hr |
| Jul 11, 10:43 PM EDT | Areal Flood Advisory | RNK | Botetourt | 3 hr |
| Jul 11, 10:49 PM EDT | Special Weather Statement | RNK | Wythe | 26 min |
| Jul 11, 10:56 PM EDT | Special Weather Statement | RNK | Floyd | 34 min |
| Jul 11, 10:58 PM EDT | Special Weather Statement | RNK | Botetourt | 32 min |
| Jul 11, 11:07 PM EDT | Special Weather Statement | RNK | Halifax | 23 min |
| Jul 11, 11:08 PM EDT | Special Weather Statement | RNK | Charlotte | 37 min |
| Jul 11, 11:16 PM EDT | Areal Flood Advisory | RNK | Campbell, Charlotte | 6 hr |
| Jul 12, 12:05 AM EDT | Areal Flood Warning | RNK | Amherst | 6 hr |
| Jul 12, 12:16 AM EDT | Special Weather Statement | RNK | Pittsylvania | 29 min |
| Jul 12, 12:55 AM EDT | Areal Flood Warning | RNK | Charlotte | 6 hr |
| Jul 12, 1:04 AM EDT | Areal Flood Advisory | RNK | Charlotte | 3 hr |
| Jul 12, 1:17 AM EDT | Flash Flood Warning | RNK | Pittsylvania, City of Danville | 7 hr |
| Jul 12, 2:11 AM EDT | Flash Flood Warning | RNK | Charlotte | 3 hr |
| Jul 12, 3:09 AM EDT | Flash Flood Warning | RNK | Halifax | 3 hr |
| Jul 12, 3:38 AM EDT | River Flood Warning | RNK | Charlotte, Halifax | 27 hr |
| Jul 12, 3:59 AM EDT | River Flood Warning | RNK | Halifax | 48 hr |
| Jul 12, 5:36 AM EDT | Areal Flood Warning | RNK | Charlotte | 3 hr |
| Jul 12, 6:31 AM EDT | Areal Flood Warning | RNK | Charlotte | 6 hr |
| Jul 12, 6:50 AM EDT | Areal Flood Warning | RNK | Halifax | 115 min |
| Jul 12, 8:19 AM EDT | Areal Flood Warning | RNK | Pittsylvania | 4 hr |
| Jul 12, 9:55 AM EDT | River Flood Warning | RNK | Halifax | 16 hr |
| Jul 12, 2:41 PM EDT | Special Weather Statement | RNK | Wythe | 34 min |
| Jul 12, 2:42 PM EDT | Special Weather Statement | RNK | Pulaski | 33 min |
| Jul 12, 3:08 PM EDT | Special Weather Statement | RNK | Pulaski | 67 min |
| Jul 12, 3:15 PM EDT | Special Weather Statement | RNK | City of Galax | 30 min |
| Jul 12, 3:27 PM EDT | Areal Flood Advisory | RNK | Carroll, Grayson, City of Galax | 4 hr |
| Jul 12, 3:30 PM EDT | Special Weather Statement | RNK | Pulaski | 30 min |
| Jul 12, 3:40 PM EDT | Special Weather Statement | RNK | Grayson | 35 min |
| Jul 12, 3:41 PM EDT | Special Weather Statement | RNK | Wythe | 34 min |
| Jul 12, 3:42 PM EDT | Special Weather Statement | RNK | City of Galax | 33 min |
| Jul 12, 3:49 PM EDT | Special Weather Statement | RNK | Bland | 26 min |
| Jul 12, 4:18 PM EDT | Special Weather Statement | RNK | City of Galax | 27 min |
| Jul 12, 4:20 PM EDT | Special Weather Statement | RNK | Wythe | 25 min |
| Jul 12, 4:38 PM EDT | Special Weather Statement | RNK | Wythe | 37 min |
| Jul 12, 4:53 PM EDT | Areal Flood Advisory | RNK | Bland | 3 hr |
| Jul 12, 4:56 PM EDT | Areal Flood Advisory | RNK | Wythe | 3 hr |
| Jul 12, 5:24 PM EDT | Special Weather Statement | RNK | Giles | 51 min |
| Jul 12, 6:27 PM EDT | Special Weather Statement | RNK | Tazewell | 33 min |
| Jul 12, 6:28 PM EDT | Special Weather Statement | RNK | Bland | 47 min |
| Jul 12, 7:08 PM EDT | Special Weather Statement | RNK | Tazewell | 37 min |
| Jul 12, 7:23 PM EDT | Flash Flood Warning | RNK | Carroll, Grayson, City of Galax | 3 hr |
| Jul 12, 7:49 PM EDT | Special Weather Statement | RNK | Tazewell | 26 min |
| Jul 11, 10:19 PM EDT | Special Weather Statement | RNK | Alleghany | 26 min |
| Jul 11, 10:45 PM EDT | Special Weather Statement | RNK | Alleghany | 30 min |
| Jul 11, 11:44 PM EDT | Special Weather Statement | RNK | Caswell | 16 min |
| Jul 12, 5:06 AM EDT | Areal Flood Advisory | RNK | Caswell, Rockingham | 5 hr |
| Jul 12, 12:16 PM EDT | Special Weather Statement | RNK | Wilkes | 59 min |
| Jul 12, 3:16 PM EDT | Special Weather Statement | RNK | Wilkes | 29 min |
| Jul 12, 3:44 PM EDT | Special Weather Statement | RNK | Wilkes | 31 min |
| Jul 12, 4:10 PM EDT | Special Weather Statement | RNK | Alleghany | 35 min |
| Jul 12, 4:28 PM EDT | Special Weather Statement | RNK | Alleghany | 32 min |
| Jul 12, 4:44 PM EDT | Special Weather Statement | RNK | Surry | 31 min |
| Jul 12, 7:02 PM EDT | Special Weather Statement | RNK | Caldwell | 28 min |
| Jul 12, 7:05 PM EDT | Special Weather Statement | RNK | Watauga | 40 min |
| Jul 12, 7:45 PM EDT | Special Weather Statement | RNK | Watauga | 45 min |
| Jul 12, 7:56 PM EDT | Areal Flood Advisory | RNK | Watauga | 4 hr |
Nearby
River Flood Warnings in Virginia, 2013River Flood Warnings in North Carolina, 2013Every river flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.